Hyper after starting new prescription of eltroxin, 5 x 25mcg because of shortage?

Hello.

I've been on eltroxin for ages but recently there is a shortage of tablet so was given 5 packs of 25mcg to take 125 a day.

Over the last few weeks but mainly rhis week I've gone very hyper, I'm shaking, eating constantly, irritable and feel awful. I spoke to my Dr and told her I was lowering to 100/125 and she said she'll retest in 4 weeks. I haven't been tested since just after having a baby 4 months ago but was showing a bit over medicated then, so had lowered dose a bit since.

Could this be related to starting the new packs? And how long will it be till I feel better? Thanks.

5 Replies

oldestnewest
  • Welcome to the forum, PreciousLittlePeople.

    You do sound overmedicated. It takes 7/10 days for the higher dose to wash out but you could speed it up by skipping two or three doses and reduce to 100mcg. If pregnancy triggered your hypothyroidism it's more likely that your hormone levels are normalising post delivery than 5 x 25mcg making you hyper.

  • Thanks. I already had a thyroid problem but was on 100mcg before pregnancy. I'm worried if I reduce too much I'll affect my milk supply, do you think I've reduced enough? My Dr wasn't very helpful about it or concerned to be honest.

  • PLP, it isn't a large reduction, dose adjustments are usually in 25mcg increments. Dose is usually reduced post delivery to pre pregnancy levels so I doubt it affects milk production.

    Unless your doctor is hypothyroid and has been overmedicated s/he won't realise how unpleasant it feels. Having told him/her you are reducing dose suggesting you test in 4 weeks shows more concern than many others would offer.

    Hope you get some rest when this feed is over.

  • OK thanks it's just I wasn't told how much to reduce by!

  • Congratulations on baby anyway. I hope any problems iron themselves out quickly for you both.

You may also like...